Will a scheduled colonoscopy cause a relapse of C-Diff?
Currently 3 weeks recovery from C-Diff after taking vancomycin . I have two questions.
I am scheduled for a routine colonoscopy in November (5 years since last colonoscopy). That will only be 2 months of recovery time from C-Diff. Will the colonoscopy create a relapse of C-Diff? Should I wait to have the colonoscopy since this is a routine 5 year check?
Second question is I am due for a tetanus shot (10 years since last one) Can I get the tetanus shot or will it create a relapse of C-Diff?
I do not want a relapse of C-Diff and I am only 3 weeks into recovery!
Interested in more discussions like this? Go to the Digestive Health Support Group.
I am eight months into recovery,……….and now, because of a dental issue, I have to take another antibiotic. I am praying this does not created a relapse of the C-diff. Supposedly we chose one that would have less risk. My question back to you is why would a tetnus shot cause a relapse of C-diff? This whole situation is so awful.
Do not take Clindamycin if your dentist gives you this antibiotic. It causes C-Diff! That is how most people that take Clindamycin get C-diff including me. My tentanus shot was a question if it may cause a relapse. Just trying to be safe and get all the facts
Oh yes! That is how I contracted C-diff! It WAS Clindamycin that was prescribed by my dentist back in February of this year. I almost died and that is not an exaggeration. I was so so sick. Then I cried when they told me I had to take another antibiotic to fight the C-diff. It was Vancomycin and it did work, thank God above. But now I have the SAME dental problem that I had back in February, except it is worse now. So back on the antibiotic before surgery. Would you please let me know about the tetnus shot? I would like to be safe also. It is important we question everything. Best wishes to you. Jacque
I had cdiff in Jun of 2019 and the treatment worked as I have not had it since. But I have been on antibiotics both for a lung infection and for dental work. No relapse at all and the only antibiotics I'm on now is for dental work. My dentist prescribed amoxicillian which is safe for c-diff sufferers. As another note when I was on Doxycycline for my lung infection I was also put on Lactobacillus Acidophilus to help balance my good bacteria in my gut to keep the bad bacteria at bay and it worked as I was on the Antibiotics for about year and no c-diff. Be aware also to get the exact type of the Lactobacillus Acidophilus in that order as the dominate part comes first and you don't want the acid based type. Which seems to be more available than the lacto based type. I got mine on Amazon. Hope that helps.
It sure does! As I am expecting a call from the dentist this morning because I'm not sure the Doxycycline is doing it's job. I don't know, maybe it's too soon. It is good to know Amoxicillan is safe. I will discuss it with him and in the meantime I'm going to go check my probiotics. Thank you so much!
My GI doctor said a tetanus shot will have no effect on C-diff recurrence. He said it is fine to get a tetanus shot.
Your welcome and I glad your discussing this with your dentist as the probiotic part of this treatment actually came from my Primary Care Doctor when he found out I was on an antibiotic.
Thank you. That's good to know. I've been very nervous about anything going into my body lately!
I got c-diff from having chemotherapy treatment in May. Luckily I had already had my J&J vaccination in April. I am also over due for a tetanus shot. So that's good to hear that it won't bring on c-diff again. So what can trigger it, as far as medications are concerned?
Since Clindamycin caused my husband’s c diff, he will never take another broad-based antibiotic.